Washington, 2005

Heavy Snow in Washington, November 30, 2005

November 30, 2005 · NWS OTX · 4 events in 4 counties and zones

A large Pacific storm moved through portions of eastern Washington during the afternoon hours of the 30th and into the late night hours of the 30th. Across eastern Okanogan, Ferry, Stevens and Pend Oreille Counties, there were numerous reports of 4 to 6 inches.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A large Pacific storm moved through portions of eastern Washington during the afternoon hours of the 30th and into the late night hours of the 30th. Across eastern Okanogan, Ferry, Stevens and Pend Oreille Counties, there were numerous reports of 4 to 6 inches. In the Wenatchee area, 4 to 6 inches were mostly reported with Wenatchee reporting the most with 7 inches of new snow. Reports of 4 to 6 inches were also common across the Waterville Plateau with the town of Douglas receiving the most with 7 inches of new snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 30, 9:45 AM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 30, 9:45 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST WED NOV 30 2005

.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND CHARACTERIZED BY COOLER THAN NORMAL
TEMPERATURES PUNCTUATED BY PERIODS OF SNOW.

&&

.DISCUSSION...
DID A QUICK UPDATE THIS MORNING TO INCLUDE ISOLATED SNOW SHOWERS
FOR THE MORNING HOURS AS SHOWERS HAVE DEVELOPED EAST OF A LINE
FROM REPUBLIC TO DAVENPORT TO PULLMAN. WEST TO NORTHWEST FLOW
WILL CONTINUE AS A SHORTWAVE FLAT RIDGE BUILDS OVER WASHINGTON
TODAY. THESE SHOWERS WILL DISSIPATE BY AFTERNOON...HOWEVER THE
ATMOSPHERE REMAINS UNSTABLE AND CANNOT RULE OUT A POSSIBLE FLURRY
IN THE AFTERNOON.  /KOCH

&&

.AVIATION...-SHSN CONTINUE EAST OF A LINE FROM KCQV TO KPUW. LCL
LIFR/VLIFR WITH AREAS OF MVFR/IFR TO CONTINUE THROUGH ABOUT 20Z.
CIGS AND VIS WILL IMPROVE TO VFR AFTER 20Z. PATCHY FOG COULD DEVELOP
ACROSS MANY VALLEY LOCATIONS OVERNIGHT WITH IFR/LIFR CONDITIONS
POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        32  19  34  22  31  22 /  20  10  70  70  40  30
COEUR DALENE  32  18  33  20  32  22 /  20  10  70  60  40  30
PULLMAN        33  22  35  26  33  25 /  20  10  70  60  30  40
LEWISTON       40  26  39  30  38  27 /  20  10  80  60  40  50
COLVILLE       28  17  31  18  32  23 /  10  10  70  60  50  50
SANDPOINT      31  18  32  19  29  21 /  30  10  70  60  60  50
KELLOGG        30  19  32  22  31  25 /  60  10  80  80  50  40
MOSES LAKE     35  19  35  24  35  23 /  10  10  60  40  30  20
WENATCHEE      35  21  30  24  33  23 /  10  10  70  50  30  20
OMAK           31  21  31  22  30  20 /  10  10  70  60  30  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR CENTRAL PANHANDLE
       MOUNTAINS.
     WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...CENTRAL PANHANDLE MOUNTAINS.
     WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY ABOVE 2000 FEET
       FOR IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WA...WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY ABOVE 2000 FEET
       FOR WASHINGTON PALOUSE.
     WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY FOR SPOKANE
       AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...
       WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN
       VALLEY...WATERVILLE PLATEAU.
&&
Hazardous weather outlook, Nov 30, 5:15 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
515 AM PST WED NOV 30 2005

IDZ001>003-WAZ033-036>038-041>044-011400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
515 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
     THURSDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH HAS BEEN ISSUED THURSDAY FOR POTENTIAL
HEAVY SNOW. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SITUATION.

IDZ004-011400-
CENTRAL PANHANDLE MOUNTAINS-
515 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.
   WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
     THURSDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOWFALL TODAY. PLEASE
SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH HAS BEEN ISSUED THURSDAY FOR THE POTENTIAL OF
ADDITIONAL HEAVY SNOW. PLEASE CONTINUE TO MONITOR THE LATEST
FORECASTS ON THIS DEVELOPING SITUATION.

IDZ026-027-WAZ031-032-034-035-011400-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
515 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND NORTH CENTRAL IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT OF HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Nov 30, 12:28 PM PST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1228 PM PST WED NOV 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY SNOW       3 S SPOKANE             47.63N 117.41W
11/29/2005  6.0 INCH         SPOKANE            WA   NWS EMPLOYEE

            NWS EMPLOYEE

1140 PM     HEAVY SNOW       PULLMAN                 46.73N 117.16W
11/29/2005  6.0 INCH         WHITMAN            WA   TRAINED SPOTTER

0625 AM     HEAVY SNOW       5 SSW ANATONE           46.07N 117.17W
11/30/2005  4.0 INCH         ASOTIN             WA   TRAINED SPOTTER

            STORM TOTAL 6 INCHES

0730 AM     HEAVY SNOW       1 S PULLMAN             46.72N 117.16W
11/30/2005  6.0 INCH         WHITMAN            WA   TRAINED SPOTTER

            OVERNIGHT ELEVATION 2397

0815 AM     HEAVY SNOW       SPIRIT LAKE             47.97N 116.87W
11/30/2005  4.5 INCH         KOOTENAI           ID   TRAINED SPOTTER

            KOOT 27H

0830 AM     HEAVY SNOW       5 N SPOKANE             47.74N 117.41W
11/30/2005  5.5 INCH         SPOKANE            WA   TRAINED SPOTTER

            OVERNIGHT

0830 AM     HEAVY SNOW       2 E LATAH               47.28N 117.11W
11/30/2005  2.5 INCH         SPOKANE            WA   TRAINED SPOTTER

0845 AM     HEAVY SNOW       8 NNE ROCKFORD          47.56N 117.06W
11/30/2005  5.0 INCH         SPOKANE            WA   TRAINED SPOTTER

            5 INCHES OVERNIGHT AND 9 INCHES 24 HOURS. SPOKANE 133.

0845 AM     HEAVY SNOW       POTLATCH                46.92N 116.90W
11/30/2005  5.0 INCH         LATAH              ID   PARK/FOREST SRVC

            POTLATCH RANGER DISTRICT EMPLOYEE REPORTED 7.5 INCHES 15N
            OF POTLATCH.

0845 AM     HEAVY SNOW       10 S SPOKANE            47.53N 117.41W
11/30/2005  6.5 INCH         SPOKANE            WA   TRAINED SPOTTER

            SPOKANE 141

0845 AM     HEAVY SNOW       1 N COLFAX              46.90N 117.36W
11/30/2005  3.0 INCH         WHITMAN            WA   TRAINED SPOTTER

            WHITMAN 58

0845 AM     HEAVY SNOW       ST. MARIES              47.31N 116.57W
11/30/2005  4.0 INCH         BENEWAH            ID   TRAINED SPOTTER

            RANGER DISTICT REPORTS 6.5 INCHES AT CLARKIA RS.

0845 AM     HEAVY SNOW       COEUR DALENE           47.70N 116.79W
11/30/2005  5.0 INCH         KOOTENAI           ID   OFFICIAL NWS OBS

            WATER TREATMENT PLANT

0845 AM     HEAVY SNOW       6 N HARRISON            47.54N 116.78W
11/30/2005  5.0 INCH         KOOTENAI           ID   TRAINED SPOTTER

            KOOT 81

0900 AM     HEAVY SNOW       6 E MOSCOW              46.73N 116.87W
11/30/2005  3.5 INCH         LATAH              ID   TRAINED SPOTTER

            LATAH 13. SNOW WAS DRIFTING.

1020 AM     HEAVY SNOW       2 S DEARY               46.77N 116.56W
11/30/2005  8.0 INCH         LATAH              ID   TRAINED SPOTTER

            LATAH 22

1100 AM     HEAVY SNOW       6 SE COEUR DALENE      47.64N 116.69W
11/30/2005  8.0 INCH         KOOTENAI           ID   TRAINED SPOTTER

            9 INCHES ON GROUND. KOOT 19.

1100 AM     HEAVY SNOW       ST. MARIES              47.31N 116.57W
11/30/2005  6.0 INCH         BENEWAH            ID   OFFICIAL NWS OBS

            COOP S72 24 HOUR TOTAL.

&&

RBONNER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, Northeast Mountains

When
November 30, 2:30 PM PST to 11:59 PM PST
Where
Northeast Mountains forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

Heavy Snow, Okanogan Highlands

When
November 30, 2:30 PM PST to 11:59 PM PST
Where
Okanogan Highlands forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

Heavy Snow, Wenatchee Area

When
November 30, 2:30 PM PST to 11:59 PM PST
Where
Wenatchee Area forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

Heavy Snow, Waterville Plateau

When
November 30, 2:30 PM PST to 11:59 PM PST
Where
Waterville Plateau forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479818, 5479819, 5479820, 5479821.